Hail, Barry
- When
- July 13, 9:10 AM CST
- Where
- Barry County, Monett
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.917, -93.917
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 13, 2:38 AM CST, 6 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 338 AM CDT SUN JUL 13 2003 .DISCUSSION... KSGF RADAR AT 07Z SHOWED ISOLATED SHOWERS BETWEEN SPRINGFIELD AND WEST PLAINS...IN ADDITION TO EXTREME NORTHEASTERN OKLAHOMA. A WEAK SURFACE BOUNDARY CONTINUED TO LINGER ACROSS THE REGION. OBSERVATIONS INDICATED THE BOUNDARY STRETCHED FROM JUST SOUTH OF THE KANSAS-OKLAHOMA BORDER...THROUGH EXTREME SOUTHERN MISSOURI. SURFACE DEWPOINTS WERE QUITE HIGH IN THE VICINITY OF THE FRONT...AS LOWER 70S WERE COMMON OVER SOUTHEAST KANSAS AND SOUTHERN MISSOURI. IN ADDITION...AN EAST-WEST THETA-E RIDGE AT 850 MB WAS ALSO ORIENTED SIMILAR TO THE SURFACE FRONT. EARLY THIS MORNING...850 MB PROFILER DATA WAS UNIMPRESSIVE OVER THE FORECAST AREA. TO THE WEST...A 25 TO 30KT 850 MB JET INTERSECTED THE BOUNDARY...TRIGGERING THUNDERSTORMS WEST OF PONCA CITY OKLAHOMA. SHORT TERM (TODAY THROUGH MONDAY NIGHT)... 850 MB MOISTURE TRANSPORT VECTORS FROM THE RUC MODEL INDICATE THE LOW-LEVEL JET WILL VEER...BRINGING SOME WEAK MOISTURE ADVECTION TO SOUTHEAST KANSAS BETWEEN 09Z AND 12Z. WOULDNT BE SURPRISED IF AN ISOLATED STORM OR TWO AFFECTED OUR SOUTHEAST KANSAS AND EXTREME SOUTHWEST MISSOURI COUNTIES EARLY THIS MORNING. WITH THE BOUNDARY LINGERING NEAR THE ARKANSAS BORDER...CANT COMPLETELY RULE OUT ISOLATED THUNDERSTORMS TODAY ACROSS THE SOUTHERN THIRD OF THE FORECAST AREA. ETA CAPES OF 2000 TO 3500 J/KG...AND WEAK SURFACE THETA-E CONVERGENCE MAY TRIGGER A FEW STORMS DURING THE AFTERNOON HOURS. MONDAY LOOKS QUITE WARM...AS UPPER RIDING BEGINS OVER THE REGION. 850 MB TEMPERATURES WILL RANGE FROM 24 DEG C ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI...TO 20 DEG C OVER CENTRAL MISSOURI. BUMPED UP HIGHS A BIT IN THE GRIDS...RANGING FROM THE MIDDLE 90S ALONG THE KANSAS-MISSOURI BORDER...TO NEAR 90 IN CENTRAL MISSOURI. LONG TERM (TUESDAY THROUGH SATURDAY)... THE MAJORITY OF THE EXTENDED PERIOD LOOKS DRY AND SEASONABLY WARM...AS RIDGING AT 500 MB WILL TAKE HOLD OVER THE CENTRAL U.S. BY MID-WEEK. WILL KEEP SOME LOW POPS IN THE GRIDS FOR TUESDAY INTO TUESDAY NIGHT...AS BOTH THE GFS AND ETA SHOW A FRONTAL BOUNDARY IN THE AREA. MADE ONLY MINOR CHANGES TO THE GRIDS...TWEAKING TEMPERATURES UP A DEGREE OR TWO IN A FEW PLACES. SAW && .AVIATION... HAVE AMMENDED TO INCLUDE BKN040 AT BOTH JLN AND SGF THROUGH AROUND 12Z WITH VERY WEAK 850 MB WAA. ALSO INCLUDED 4-6SM BR AT SGF THROUGH DAWN. BEYOND THAT...ONLY SCT120 THROUGH THE FORECAST PERIOD. WB && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. SAW
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 627 AM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS CONTAINING: BRIEF HEAVY RAINFALL HAIL TO THE SIZE OF HALF DOLLARS WIND GUSTS TO 60 MPH AREAS AFFECTED AND TIMING: LOCATIONS GENERALLY SOUTH OF A FORT SCOTT...TO BOLIVAR...TO HOUSTON LINE TODAY. DISCUSSION: A SURFACE BOUNDARY WILL BE DRAPED ALONG THE ARKANSAS BORDER TODAY. WEAK CONVERGENCE ALONG THIS BOUNDARY MAY TRIGGER ISOLATED THUNDERSTORMS ACROSS SOUTHEAST KANSAS...ALONG WITH WESTERN AND SOUTHERN MISSOURI. WITH MODERATE INSTABILITY IN PLACE...A FEW STORMS MAY PRODUCE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 60 MPH. WITH WEAK VERTICAL WIND PROFILES...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN UPPER RIDGE WILL BUILD INTO THE REGION THIS WEEK ALLOWING HEAT AND HUMIDITY TO INCREASE ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS. ON MONDAY...HIGHS ARE EXPECTED TO CLIMB INTO THE MIDDLE 90S ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI. THESE TEMPERATURES...COMBINED WITH DEWPOINT VALUES IN THE LOWER 70S...WILL ALLOW THE HEAT INDEX TO EXCEED 100 DEGREES ACROSS THESE LOCATIONS. MORE HOT AND HUMID CONDITIONS ARE EXPECTED ON TUESDAY. IN ADDITION...AN APPROACHING FRONTAL BOUNDARY WILL BRING THE CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION TUESDAY INTO TUESDAY NIGHT. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND AFTERNOON SOUTH OF A FORT SCOTT...TO BOLIVAR...TO HOUSTON LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF SAW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0740 AM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 AM 2 N REDINGS MILL MO .88 INCH HAIL
07/13/03 NEWTON REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0742 AM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0739 AM REDINGS MILL MO 1.75 INCH HAIL
07/13/03 NEWTON REPORTED BY .PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0901 AM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 AM 3 N DIAMOND MO 2 INCH HAIL
07/13/03 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0945 AM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0929 AM 1 N STARK CITY MO 1.75 INCH HAIL
07/13/03 NEWTON REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 AM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 AM 1 N STARK CITY MO 1.75 INCH HAIL
07/13/03 NEWTON REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1004 AM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 AM WHEATON MO 1 INCH HAIL
07/13/03 BARRY REPORTED BY PUBLIC.The Springfield radar (KSGF), 58 km away, was scanning. The volume nearest the first event began at 15:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376006.